Economics at your fingertips  

Testing constant cross-sectional dependence with time-varying marginal distributions in parametric models

Matthias Kaldorf and Dominik Wied

Studies in Nonlinear Dynamics & Econometrics, 2022, vol. 26, issue 1, 1-24

Abstract: This paper proposes parametric two-step procedures for assessing the stability of cross-sectional dependency measures in the presence of potential breaks in the marginal distributions. The procedures are based on formerly proposed sup-LR tests in which restricted and unrestricted likelihood functions are compared with each other. First, we show theoretically that standard asymptotics do not hold in this situation. We propose a suitable bootstrap scheme and derive test statistics in different commonly used settings. The properties of the test statistics and precision of the associated change-point estimator are analysed and compared with existing non-parametric methods in various Monte Carlo simulations. These studies reveal advantages in test power for higher-dimensional data and an almost uniform superiority of the sup-LR test in terms of precision of the change-point estimator. We then apply this method to equity returns of European banks during the financial crisis of 2008.

Keywords: cumulated sums; empirical copula; structural break; sup-LR test; two-step procedure (search for similar items in EconPapers)
JEL-codes: C12 C58 (search for similar items in EconPapers)
Date: 2022
References: Add references at CitEc

Downloads: (external link) (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1515/snde-2019-0043

Access Statistics for this article

Studies in Nonlinear Dynamics & Econometrics is currently edited by Bruce Mizrach

More articles in Studies in Nonlinear Dynamics & Econometrics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

Page updated 2024-04-07
Handle: RePEc:bpj:sndecm:v:26:y:2022:i:1:p:1-24:n:5